I need hope

Discussion in 'Fibromyalgia Main Forum' started by mome44, May 19, 2009.

  1. mome44

    mome44 New Member

    Please Please if you are out there let me know if you are a patient of DR. Lerner or on Antiviral drugs for treatment and having postive results. I need to know there is hope!
  2. Debra49659

    Debra49659 New Member

    I'm sorry I am not a patient of Dr. Lerner but I wanted to bump up your post for some help.

    Good Luck!
  3. dannybex

    dannybex Member

    ...I think has many different causes. We had a doc just speak at our CFS support group who said that while some antibiotics or sometimes antivirals are important, it's also very important to check for hidden food intolerances (which may cause inflammation and thus pain, fatigue), and also look into environmental issues -- like mold in the home, chemical exposures, etc..

    It's kind of the 'straw that broke the camel's back' thing. All these different components are stressors to the body, to the immune system, and when they pile up, in his opinion, CFS/Fibro, and other chronic illness are the result.

  4. mome44

    mome44 New Member

    I am a patient of Dr. Lerner and I really needed to hear something the depression and fear is really getting to me. Did you notice during the die off period more problems with depression and anxiety? Im desperatly seeking someone in the area to talk to. ARe you from the Michigan area? I asked DR. Lerners office yesterday if they had any kind of support group for the people going through his treatment. They said they have nothing like that.

  5. mome44

    mome44 New Member

    Im only on the famvir right now He said soon he will add the valcyte. My problem is that I have children who need me and Im falling apart infront of them. Have you found any antidepressant or natural supplements to help with the depression and or anxiety. I cant seem to find one that works.
  6. mome44

    mome44 New Member

    Is doxipen a antidepressant?
  7. misskoji

    misskoji Member

    I'm also a Dr. Lerner patient. I have not been on Valcyte very long, but it has been both good and bad. At first it was intolerable, but now seems better I guess. I DO have more energy once in a while...it was not like that before. Not that the energy increase is major, but it's way better then where I was a few months ago.

    Dr. Lerner advises us that while on Valcyte, we need to be resting as much as possible to implement recovery. I'm taking it serious as much as I can, but I'm blessed that a relative moved in to help me through this.

    I'm also a single mom and had/have the same fears you do. If your children had a choice, they would want you to be a little more sick now and have you feeling better and around to enjoy spending time with them later. We tend to overwork ourselves as women. Please, invest in YOU. Take time to rest for you, for your kids. Let the dishes undone, make a fun chore chart with rewards for your kids...they can help with laundry and even the simplest things. (I'm not sure how old they are).

    Reach out to community resources. Call your local Dept. of Aging and Disability. Explain your situation to them. You have a disability and are going through a treatment that will make you need more help for some time. They will often, if not always, set up someone to come in and help you with things. It can range from 24 hour care, to grocery shopping, house cleaning, free childcare, ect.

    I'm not from Michigan either, but this group here is the most wonderful place for friends who understand and care. Just post your questions, help where you can, maybe try chat too. Everyone here understands and are so helpful.

    Please keep us updated
  8. mome44

    mome44 New Member

    I have been feeling better pyhiscally better but mentaly I have lost my mind in depression and anxiety; Dr. Lerner says that is a way it can show itself in the die off period. My kids are helping but its hard for them to understand. My mom is helping alot but she has my dad who is sick tool.
  9. ladybugmandy

    ladybugmandy Member

    mome..i heard the depression and anxiety can be overwhelming. i am sorry...hang in there. you will get through it.

    i can just imagine lerner's apathetic staff's expressions when you asked about support groups. haha......i consider myself lucky if they give me the time of day!
  10. CFIDSHope

    CFIDSHope New Member

    Hi Mome,

    I am a patient of Dr. Lerner's, but have seen him only twice. He has prescribed a combination of valcyte and valtrex which I cannot afford, so I am not taking them. I am sorry to hear that you are in such distress. This board has many caring people and hopefully by "talking" to them you will feel less alone.

    I have recently discovered for myself that taking magnesium seems to take the edge off of the distress I feel from losing my life as I knew it to CFIDS. I am currently taking 300 mg a day. Do you take magnesium? If not, it is probably best if you start with a small amount.

    Good luck with your treatment and please keep us updated (good or bad) as to how you are doing.

    Take care,

  11. outofstep

    outofstep Member

    I'm not a Lerner patient but my dr. started prescribing antivirals several years ago. I'm wondering if it could be the actual drug that is causing your symptoms-maybe you could try Valtrex instead of Famvir to see if that's any better.
    I improved a great deal with Valcyte and did not lose the improvement when I went off of it. I only stopped taking it and the Valtrex b/c of a weird allergic-type reaction, and will be going on the next new immune modulator/antiviral that I can get my hands on.
    There is definitely hope-just hang in there.
  12. mome44

    mome44 New Member

    Is your doctor in Michigan? I started on the valtrex and the samething happened to me. So I definitley think its the meds. Im trying to stick it out because I feel its helping the other stuff. Im trying to combat with lots of anti depressants and anti anxiety meds. I just wondered if others had felt the same way. Im will try the magnesium like somebody said and pray something works.
  13. Janalynn

    Janalynn New Member

    Although Dr. Lerner may not have a support group per se, I would ask if he has any patients who would be willing to talk to you.

    I've done that before (in a diff situation) and my Dr. would visit other patients then ask if they'd be willing to talk to others. I had also offered my support to others through my Dr.

    Worth a try?
  14. ladybugmandy

    ladybugmandy Member

    it's a problem. most patients are either still too sick or have gotten well and left the boards. you can find a few success stories on the internet (try "alt med google cfs")...but this board is your best option for support.

    hang in there and just know that you are on the right track.

  15. mome44

    mome44 New Member

    What do I do they both had the same results but I do feel its helped all my other stuff like pain and fatigue. I just dont know how much longer I can handle feeling out of control withthe depression and anxiey. I need suggestions.
  16. outofstep

    outofstep Member

    Sorry I missed your reply before-no I live in the NE. & sorry that you are having such problems with the antivirals! Maybe you could try something herbal-like St. John's Wort-to help with the side-effects?
    I know that Dr. Lerner does not like his patients to take things that he doesn't prescribe but if the antivirals are helping you then I hope that you'll find a way to stay on them.
  17. Nannibel

    Nannibel Member

    Hi, I don't know anything about Dr. Lerner and the meds hes using with you, but I notice you mentioned you are using antidepressents......its important to know that antidepressents can CAUSE serious depression and suicidal thoughts and extreme anxietym in fact most antidepressants will eventually cause anxiety and then doctors end up adding anti-anxiety meds to combat it. There is a black box warning now on them. I would let doctor know your feelings, he would know if your reactions are typical to his treatment Hang in there Nancy